Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 608, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Dec 26, 2018, 5:40 PM CST for 8 counties in Oklahoma; Hardeman County, Wilbarger County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2018, 5:40 PM CST (23:40 UTC)
- Expired
- Dec 26, 2018, 6:30 PM CST
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 5:06 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 175 kt
- 0-1 km storm-relative helicity
- 1665 m²/s²
- 0-3 km storm-relative helicity
- 1650 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WUUS54 KOUN 262340
SVROUN
OKC009-055-057-065-075-129-141-149-TXC197-487-270030-
/O.NEW.KOUN.SV.W.0608.181226T2340Z-181227T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
540 PM CST WED DEC 26 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Washita County in western Oklahoma...
South central Roger Mills County in western Oklahoma...
Jackson County in southwestern Oklahoma...
Western Kiowa County in southwestern Oklahoma...
Northwestern Tillman County in southwestern Oklahoma...
Harmon County in southwestern Oklahoma...
Greer County in southwestern Oklahoma...
Beckham County in western Oklahoma...
Northwestern Wilbarger County in northern Texas...
Northeastern Hardeman County in northern Texas...
* Until 630 PM CST.
* At 540 PM CST, severe thunderstorms were located along a line
extending from 4 miles southwest of Erick to 8 miles east of Vinson
to 5 miles northwest of Olustee to 5 miles south of Odell, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Altus, Elk City, Sayre, Hobart, Mangum, Hollis, Cheyenne, Granite,
Snyder, Erick, Sentinel, Tipton, Blair, Chillicothe, Olustee,
Eldorado, Lone Wolf, Mountain Park, Carter and Roosevelt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3567 9962 3534 9933 3512 9915 3456 9887
3413 9941 3447 9983 3480 10000 3523 9999
TIME...MOT...LOC 2340Z 214DEG 44KT 3516 9991 3489 9970 3460 9950 3427
9939
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
301 follow-up statement
364
WWUS54 KOUN 270002
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
602 PM CST WED DEC 26 2018
TXC197-270012-
/O.CAN.KOUN.SV.W.0608.000000T0000Z-181227T0030Z/
Hardeman TX-
602 PM CST WED DEC 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARDEMAN COUNTY
IS CANCELLED...
The storms which prompted the warning has moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3567 9962 3512 9915 3456 9887 3420 9933
3437 9948 3439 9947 3441 9951 3483 9988
3523 9999
TIME...MOT...LOC 0002Z 270DEG 41KT 3535 9974 3508 9953 3480 9931 3442
9912
$$
OKC009-055-057-065-075-129-141-149-TXC487-270030-
/O.CON.KOUN.SV.W.0608.000000T0000Z-181227T0030Z/
Washita OK-Roger Mills OK-Jackson OK-Kiowa OK-Tillman OK-Harmon OK-
Greer OK-Beckham OK-Wilbarger TX-
602 PM CST WED DEC 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHWESTERN WASHITA...SOUTH CENTRAL ROGER MILLS...JACKSON...
WESTERN KIOWA...NORTHWESTERN TILLMAN...NORTHEASTERN HARMON...GREER...
BECKHAM AND NORTHWESTERN WILBARGER COUNTIES...
At 602 PM CST, severe thunderstorms were located along a line
extending from 6 miles northwest of Sayre to near Willow to near
Blair to 5 miles south of Tipton, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Altus, Elk City, Sayre, Hobart, Mangum, Cheyenne, Granite, Snyder,
Erick, Sentinel, Tipton, Blair, Olustee, Lone Wolf, Mountain Park,
Carter, Roosevelt, Manitou, Martha and Willow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3567 9962 3512 9915 3456 9887 3420 9933
3437 9948 3439 9947 3441 9951 3483 9988
3523 9999
TIME...MOT...LOC 0002Z 270DEG 41KT 3535 9974 3508 9953 3480 9931 3442
9912
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 4:38 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 26, 4:38 PM CST, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Norman OK 438 PM CST Wed Dec 26 2018 .DISCUSSION... The December 27-28 00 UTC TAF discussion for KOKC, KOUN, KSPS, KLAW, KCSM, KWWR, and KPNC follows: && .AVIATION... Visibility and/or ceiling restrictions are expected to persist the next few hours before improving from west to east as a line of showers and thunderstorms move across the area this evening. The line of thunderstorms will have the potential for gusty and chaotic winds. Behind this line of thunderstorms, a transition to VFR conditions is expected. Stratus may wrap back around across west central and northwest Oklahoma tomorrow morning into the afternoon. There is a chance the stratus may impact terminals as far south as KOKC/KOUN. Otherwise, winds will become gusty and veer to the west and then northwest during the day tomorrow. Mahale && .PREV DISCUSSION... /issued 318 PM CST Wed Dec 26 2018/ DISCUSSION... A large storm system will bring widespread rain, some heavy, and scattered thunderstorms to Oklahoma and north Texas this evening, ending late tonight (after midnight) in our southeastern counties. Short-term models are in good agreement that a line of thunderstorms will develop over west Texas (roughly where there is currently the appearance of a developing line), then move swiftly east across our forecast area late this afternoon into this evening. Prior to the arrival (and subsequent departure) of this line, prolonged moderate to heavy rainfall will result in a few areas of localized flooding. The flooding risk will mainly be across south-central and central Oklahoma, along with immediately- surrounding areas. After the departure of the rain overnight, there will be a few hours of clearing, followed by some cloud cover as the upper low moves across northwest Oklahoma and Kansas. We can't rule out a few showers in northwest Oklahoma, but the probability of measurable precipitation is quite low. Another upper-level system approaches Oklahoma and vicinity Friday night and Saturday. This system may generate some snow across much of Oklahoma, although with limited moisture and a weakening upper-level circulation, amounts should be light. We will, of course, need to keep an eye on this system in case anything significant changes. Other than the precipitation, the next seven days will generally feature below-average temperatures, which will be a noticable change compared to the recent mild weather. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 47 51 27 39 / 100 0 0 0 Hobart OK 40 49 26 40 / 100 0 0 0 Wichita Falls TX 46 54 30 43 / 100 0 0 0 Gage OK 33 42 21 36 / 90 10 0 0 Ponca City OK 48 52 25 38 / 100 10 0 0 Durant OK 52 61 32 46 / 100 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/10/10
Hazardous weather outlook, Dec 26, 11:23 AM CST, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1123 AM CST Wed Dec 26 2018 OKZ004>048-050>052-TXZ083>090-271730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1123 AM CST Wed Dec 26 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe storms are possible across portions of western, central, and southern Oklahoma, and all of western north Texas this afternoon and evening. Location... The Slight Risk is along and south of a line from Hollis and Mangum, to Lawton and Duncan, to Ardmore and Durant Oklahoma. This includes all of western north Texas. A Marginal Risk is north of the slight risk and south of a line from Woodward and Kingfisher, to Guthrie and Chandler Oklahoma. This includes the Oklahoma City Metro, Clinton, and Ada. Timing... The most likely time for severe storms will be from 2 pm to Midnight, but some strong to marginally severe storms are possible through early afternoon. Impacts... Hail up to the size of quarters. Wind gusts up to 60 mph. There is a low potential for a tornado across portions of north Texas with a very low tornado potential further north across southern and central Oklahoma. Locally heavy rainfall and flooding. Discussion... Showers and thunderstorms will continue to move across the area through tonight. Some of the storms through early this afternoon could become strong to marginally severe with gusty winds, small hail, and heavy rain the main concerns. The highest potential for severe storms will be later this afternoon and this evening across the risk areas. A squall line could develop and move across the area during this time. Hail and strong winds will be the main concerns. However, a tornado or two can not be ruled out. The potential for severe storms will decrease overnight but thunderstorms will remain possible through early Thursday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .Heavy Rain... Locally heavy rainfall will also be a concern across portions of Oklahoma and north Texas through early Thursday morning. Flooding could occur in some of these locations, especially in poorly drained low-lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Winter Weather... There is a chance of light snow across most of Oklahoma, and western north Texas early Saturday morning through Saturday evening. Some locations across western and northwestern Oklahoma could receive one to two inches of snowfall accumulation. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Dec 26, 3:04 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD LAWTON 34.60N 98.42W
12/26/2018 COMANCHE OK TRAINED SPOTTER
ROADS IMPASSABLE BETWEEN 38TH AND 52ND ON BISHOP ROAD
&&
ZWINKLocal storm report, Dec 26, 3:10 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD ELGIN 34.78N 98.29W
12/26/2018 COMANCHE OK TRAINED SPOTTER
WESTBOUND HIGHWAY 277 COVERED IN WATER.
&&
ZWINKLocal storm report, Dec 26, 3:19 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM FLOOD LAWTON 34.60N 98.42W
12/26/2018 COMANCHE OK BROADCAST MEDIA
VEHICLES STRANDED ON EAST GORE BLVD WEST OF FLOWER MOUND
RD.
&&
ZWINKSpecial weather statement, Dec 26, 4:28 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
428 PM CST WED DEC 26 2018
TXZ083-084-087-262300-
Foard TX-Knox TX-Hardeman TX-
428 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR Foard...Knox and southwestern
Hardeman Counties Until 500 PM CST....
AT 428 PM CST, strong thunderstorms were along a line extending from
7 miles east of Paducah to 12 miles southwest of Truscott to near
Rochester, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 10005 3424 10001 3423 10000 3430 9999
3440 9978 3340 9948 3340 9999 3383 10000
3384 10005
TIME...MOT...LOC 2228Z 238DEG 44KT 3400 10017 3366 10000 3330 9988
30Special weather statement, Dec 26, 4:36 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
436 PM CST WED DEC 26 2018
OKZ041>043-046-047-050-051-262315-
Love OK-Coal OK-Carter OK-Johnston OK-Pontotoc OK-Marshall OK-
Murray OK-
436 PM CST WED DEC 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR Love...southwestern Coal...
Carter...Johnston...southern Pontotoc...Marshall and Murray Counties
Until 515 PM CST....
AT 430 PM CST, an area of showers will aid in bringing stronger
winds aloft down to the surface over the next hour across portions
of south central Oklahoma. Wind gusts in excess of 50 mph will be
possible from near Ada and Sulphur south to Ardmore, Madill and
Marietta.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
LAT...LON 3376 9719 3385 9717 3392 9721 3386 9726
3388 9733 3382 9737 3383 9745 3392 9750
3422 9748 3483 9668 3453 9631 3383 9671
3387 9681 3385 9686 3396 9693 3395 9700
3384 9703 3385 9709 3382 9705 3372 9710
TIME...MOT...LOC 2230Z 238DEG 44KT 3425 9704
30Local storm report, Dec 26, 5:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CST WED DEC 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 NNE KNOX CITY 33.43N 99.81W
12/26/2018 KNOX TX LAW ENFORCEMENT
CARPORTS BLOWN OVER CARS.
&&
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:51 AM CST | Special Weather Statement | OUN | Comanche | 24 min |
| Dec 26, 9:56 AM CST | Special Weather Statement | OUN | Jefferson, Stephens | 49 min |
| Dec 26, 11:06 AM CST | Special Weather Statement | OUN | Cotton | 39 min |
| Dec 26, 12:23 PM CST | Special Weather Statement | OUN | Comanche, Cotton | 52 min |
| Dec 26, 12:58 PM CST | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 3 hr |
| Dec 26, 1:31 PM CST | River Flood Warning | OUN | Jefferson | 37 hr |
| Dec 26, 1:33 PM CST | River Flood Warning | OUN | Cotton | 68 hr |
| Dec 26, 1:34 PM CST | River Flood Warning | OUN | Comanche, Cotton | 4 days |
| Dec 26, 2:10 PM CST | Areal Flood Advisory | OUN | Caddo, Comanche, Grady | 3 hr |
| Dec 26, 2:15 PM CST | Flash Flood Warning | OUN | Comanche | 3 hr |
| Dec 26, 2:41 PM CST | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Dec 26, 2:47 PM CST | Flash Flood Warning | OUN | Cotton, Tillman | 3 hr |
| Dec 26, 3:10 PM CST | Flash Flood Warning | OUN | Caddo, Comanche, Grady | 3 hr |
| Dec 26, 3:39 PM CST | Areal Flood Advisory | OUN | Cleveland, McClain | 3 hr |
| Dec 26, 4:36 PM CST | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 39 min |
| Dec 26, 5:00 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 45 min |
| Dec 26, 5:53 PM CST | Special Weather Statement | OUN | Hughes, Pontotoc, Seminole | 37 min |
| Dec 26, 5:55 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 50 min |
| Dec 26, 8:40 AM CST | River Flood Warning | OUN | Wichita, Wilbarger | 16 hr |
| Dec 26, 10:35 AM CST | Special Weather Statement | OUN | Wichita | 25 min |
| Dec 26, 1:43 PM CST | River Flood Warning | OUN | Clay, Wichita | 24 hr |
| Dec 26, 4:28 PM CST | Special Weather Statement | OUN | Foard, Knox | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.